Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 161, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 16, 2009, 6:18 PM EDT for 6 counties in Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2009, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 16, 2009, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Blount County, TN, Knox County, TN, Loudon County, TN, Roane County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 69 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 16, 5:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:09 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 16, 6:09 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 609 PM EDT TUE JUN 16 2009 .DISCUSSION...UPDATED FORECAST TO ADD SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST TN AND SW VA. LINE OF THUNDERSTORMS WITH DAMAGING WINDS EXTENDED FROM CLAIBORNE COUNTY SOUTHWEST TO NEAR SPRING CITY IN RHEA COUNTY AND WILL MOVE RAPIDLY EAST THIS EVENING. WILL LIKELY UPDATE IN A FEW HOURS TO REMOVE COUNTIES FROM PREVIOUS WATCH IN THE NW COUNTIES AS LINE MOVES EAST. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
In the hours before
Special weather statement, Jun 16, 4:40 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 440 PM EDT TUE JUN 16 2009 TNZ012>015-035>038-067>069-081>084-098-099-162145- SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-UNION- GRAINGER-ROANE-LOUDON-KNOX-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION- HAMILTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...KINGSTON...LENOIR CITY...KNOXVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...JASPER...CHATTANOOGA 440 PM EDT TUE JUN 16 2009 /340 PM CDT TUE JUN 16 2009/ ...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL MOVE INTO EAST TENNESSEE EARLY THIS EVENING... A SOLID LINE OF THUNDERSTORMS WILL MOVE EAST INTO THE NORTHERN CUMBERLAND PLATEAU SHORTLY AFTER 5 PM EDT (4 PM CDT). THE LINE IS MOVING EAST NEAR 45 MPH. THE STORMS WILL LIKELY PRODUCE DAMAGING WINDS ACROSS A WIDESPREAD AREA. THIS ACTIVITY WILL CONTINUE EASTWARD INTO THE EAST TENNESSEE VALLEY...SOUTHWEST VIRGINIA AND EVENTUALLY INTO THE MOUNTAINS OF EAST TENNESSEE LATER THIS EVENING. THE LINE WILL BE NEAR THE KNOXVILLE AREA AROUND 7 PM EDT.
Local storm report, Jun 16, 5:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
554 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 NW HUNTSVILLE 36.44N 84.53W
06/16/2009 SCOTT TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN HELENWOOD. REPORTED BY DISPATCH
&&
FEF/JCGLocal storm report, Jun 16, 6:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
608 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST WATAUGA 36.37N 82.29W
06/15/2009 E0.00 MPH CARTER TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
FEF/JCGLocal storm report, Jun 16, 6:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
615 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 11 W SUNBRIGHT 36.24N 84.87W
06/16/2009 MORGAN TN TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN. REPORTED BY SPOTTER.
&&
FEF/JCGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 64 min |
| Jun 16, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 66 min |
| Jun 16, 5:39 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 36 min |
| Jun 16, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 55 min |
| Jun 16, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Union | 61 min |
| Jun 16, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 36 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Jefferson and 3 more | 59 min |
| Jun 16, 7:14 PM EDT | Tornado Warning | MRX | Anderson, Knox | 31 min |
| Jun 16, 7:15 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Cocke, Greene, Sullivan, Washington | 60 min |
| Jun 16, 7:35 PM EDT | Tornado Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier, Union | 25 min |
| Jun 16, 7:58 PM EDT | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 3 more | 47 min |
| Jun 16, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 61 min |
| Jun 16, 6:49 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 56 min |
| Jun 16, 7:00 PM EDT | Tornado Warning | MRX | Lee, Scott, Wise, City of Norton | 60 min |
| Jun 16, 7:51 PM EDT | Tornado Warning | MRX | Russell, Scott, Washington, City of Bristol | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.